Alert archive / Arizona / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 13, 2017, 1:55 PM MST for Mohave County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2017, 1:55 PM MST (20:55 UTC)
- Expired
- Jul 13, 2017, 2:36 PM MST
- In force
- 41 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 127 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WUUS55 KVEF 132055 SVRVEF AZC015-132200- /O.NEW.KVEF.SV.W.0007.170713T2055Z-170713T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 155 PM MST THU JUL 13 2017 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Central Mohave County in northwestern Arizona... * Until 300 PM MST * At 155 PM MST, a severe thunderstorm was located near Blake Ranch Road, or 18 miles east of Kingman, and is nearly stationary. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Blake Ranch Road. This includes Interstate 40 in Arizona between mile markers 65 and 82. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3504 11361 3507 11383 3529 11382 3522 11349 TIME...MOT...LOC 2055Z 195DEG 1KT 3512 11372 HAIL...<.75IN WIND...60MPH $$ KG
1 follow-up statement
391
WWUS55 KVEF 132136
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
236 PM MST THU JUL 13 2017
AZC015-132146-
/O.CAN.KVEF.SV.W.0007.000000T0000Z-170713T2200Z/
Mohave AZ-
236 PM MST THU JUL 13 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3504 11361 3507 11383 3529 11382 3522 11349
TIME...MOT...LOC 2135Z 195DEG 1KT 3513 11372
$$
KGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:25 AM MST, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 13, 8:25 AM MST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 825 AM PDT Thu Jul 13 2017 .SYNOPSIS...Limited monsoonal moisture remains in place promoting isolated to scattered thunderstorm activity again this evening. Activity will continue to become more isolated over the next few days before monsoon moisture ramps up again over the weekend. Temperatures will continue to be above normal with afternoon highs 5 to 8 degrees above normal by Friday and Saturday before modest cooling arrives with increased clouds and thunder chances Sunday into next week. && .OUTLOOK...Only minor adjustments made this morning. While this mornings Las Vegas sounding continued to show adequate moisture for another day of thunderstorm development, dry air aloft is quite evident on water vapor imagery and much of this is likely to mix down by mid afternoon supporting a dryer outlook today than past days. Additionally...convective allowing models suggesting limited convection across the region today, mainly focused across Lincoln county. && .SHORT TERM...Thru Saturday Morning Didnt make many changes to the forecast through Saturday morning. Moisture will become more and more limited the next 2 days, and will keep afternoon thunderstorm activity isolated at best. Best chance for will be over the higher terrain. In addition to the drying conditions, temperature will be warming each day, with high temperatures running 5-10 degrees above normal for this time of the year as we head into the weekend. Friday will be the driest day of the week as high pressure nudges westward and keeps skies mostly sunny and shower and thunderstorm activity confined to the high terrain. Enjoy it, because a weather pattern change looks to be setting up over the weekend and into next week, bringing more unsettled weather to the area as monsoonal moisture returns. && .Long Term...Saturday through Thursday Key feature during the period is the inverted trough presently over the Big Bend region of Texas this morning. As I've stated all week models have been quite consistent in their handling of this feature. On Saturday inverted trough will be over northwest Mexico/southern Arizona with deeper monsoon moisture pooling across southwest Arizona and the lower Colorado River Valley. Moisture spreads north into San Bernardino, Clark and Mohave Counties Sunday-Tuesday leading to an increasing unstable airmass. The ECMWF slows the westward progression of the inverted trough by Monday keeping the feature more intact which could continue to produce additional dynamics. Heavy rainfall and flash flooding will be a concern based on available moisture. Models start diverging after Wednesday with the ECMWF pattern suggesting a downward trend in convection while the GFS suggests no change. Hottest day will be Saturday while the rest of the period temperatures will be at or below normal from the clouds and better precipitation chances. && .FIRE WEATHER...Dry southwest flow will persist through the rest of the week, keeping shower and thunderstorm chances mainly confined to the higher terrain. Monsoon moisture will begin to make a comeback over the weekend and into next week with thunderstorm intensity and coverage on the increase each day starting Saturday. Otherwise...hot temperatures are expected with occasional southwesterly breezes of 10-15 mph expected during the afternoons. && .HYDROLOGY...Creeks, streams and rivers in northern Inyo County continue to run high and fast from snow melt. Some road closures continue in the area. Bishop Creek Bypass and Big Pine Creek Bypass continue to be utilized to minimize flows through Bishop and Big Pine. Isolated thunderstorms over the mountains may aid snowmelt runoff and keep some drainages elevated over the coming days as well. Remember, never drive through flooded roadways or around barricades. Also, pastureland or farmland adjacent to creeks, streams or rivers could experience areas of standing water. && .AVIATION...For McCarran...Typical diurnal set up with east winds veering south-southwest after 18Z today. Winds should be lighter today than yesterday, though over 8kts looks likely this afternoon. Also expect it to be dry across the airspace today and tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...Typical summertime diurnal winds continue through into Friday. Thunderstorm activity will mainly be across higher terrain and across Lincoln and Mohave counties. Though, isolated thunderstorms may drift into surrounding valleys creating variable and gusty winds. Storms should dissipate by 07-09Z tonight. FEW to SCT above 10 kft through the forecast period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER/AVIATION...Allen LONG TERM...Pierce For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:42 PM MST | Areal Flood Advisory | VEF | Mohave | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.